MAUDE Adverse Event Report: ARJOHUNTLEIGH MAGOG INC. MAXI MOVE; LIFT, PATIENT, NON-AC-POWERED

ARJOHUNTLEIGH MAGOG INC. MAXI MOVE; LIFT, PATIENT, NON-AC-POWERED
Model Number KMCSUN-D
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Head Injury (1879)
Date of Event 08/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information will be provided upon investigation conclusion.
 
Event or Problem Description
It was reportd that during patient transfer from a bed to wheelchair the left shoulder clip detached.As a consequence of the event the patient fell out from the device.Collecting of the information is ongoing.The patient sustained head injury which required 4 stitches.
 
Additional Manufacturer Narrative
Collecting of the information is ongoing.Additional information will be provided upon investigation conclusion.
 
Additional Manufacturer Narrative
Arjo was informed about an event involving arjo passive maxi move lift and sling.A patient was transferred from a bed to a wheelchair (in a sitting position) with the assistance of 2 caregivers.In the middle of a transfer (approximately a 1-meter distance), the left shoulder clip detached from the device spreader bar causing the resident to slide and fall on the left side.As a consequence of the event, the patient sustained a head injury that required 4 stitches.Upon inspection, both the lift and clip of sling were in good working condition.During the interview, the customer believed that the clip detached due to the resident being tall and when being transferred from bed to chair the bed was at a high position and the resident pushed off the bed with his foot resulting in the clip disengaging and resident falling.Based on the facts that were provided by the customer, it appears to be very unlikely that the clip was partially attached to the spreader bar if the patient was fully suspended at the time of the event.On the latest generation of maxi move, the ¿mushroom shape¿ at the end of the lug does not only make sure that the clip cannot slide off; it also makes sure that the clip is fully on (the clip cannot be partially inserted, it is either ¿on¿ or ¿off¿).Therefore, when a patient is fully suspended, this suggests that the clips are correctly attached since the straps that connect the clips to the body of the sling are under tension by the weight of the person in the sling lifted.In this case, only a force in the opposite direction greater than the one applied by the gravity of the person's weight would be required to pull out a clip under tension.The tall patient in the sitting position pushing off the bed with his foot might have generated this force required to detach the clip.According to the procedures provided in the instruction for use of the passive clip sling (04.Sc.00): ¿warning: to avoid injury, always assess the patient prior to use.¿ ¿warning: to avoid the resident from falling, make sure that the sling attachments are attached securely before and during the lifting process.¿ ¿at any time, if the resident becomes agitated, stop transferring/transporting and safely lower the patient.¿ according to the procedures provided in the instruction for use of the maxi move (001.25060): ¿warning: patients with spasms can be lifted, but great care should be taken to support the patient¿s legs to prevent fall risk and injuries.¿ following all of the information gathered, the patient¿s movement may have caused the detachment of the clip, where patient shall have been assessed prior use.Patient¿s legs should have been supported and the transfer stopped and the patient safely lowered when the resident became agitated.The most likely root cause then is considered the caregiver not following the ifu.To sum up, the arjo floor lift and clip sling were used as a system during the patient transfer.The clip detached from the lift spreader bar and from that perspective system did not meet its performance specification.We decided to report this complaint to the competent authorities due to the clip detachment during use.
 
Additional Manufacturer Narrative
Additional information will be provided upon investigation conclusion.

Brand Name
MAXI MOVE
Common Device Name
LIFT, PATIENT, NON-AC-POWERED
Manufacturer (Section D)
ARJOHUNTLEIGH MAGOG INC.
2001 tanguay street
magog, quebec J1X 5 Y5
CA  J1X 5Y5
Manufacturer (Section G)
ARJOHUNTLEIGH MAGOG INC.
2001 tanguay street
magog, quebec J1X 5 Y5
CA   J1X 5Y5
Manufacturer Contact
justyna kielbowska
ks. wawrzyniaka 2
komorniki 62-05-2
PL   62-052
883337089
MDR Report Key15454939
Report Number9681684-2022-00062
Device Sequence Number20522561
Product Code FSA
UDI-Device Identifier05055982766951
UDI-Public(01)05055982766951(11)200526
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberKMCSUN-D
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2022
Supplement Date Received by Manufacturer08/26/2022
08/26/2022
08/26/2022
Initial Report FDA Received Date09/20/2022
Supplement Report FDA Received Date10/21/2022
11/25/2022
12/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/26/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient SexMale
Patient Weight85 KG